Alert archive / Pennsylvania / Areal Flood Warnings in 2013

Areal Flood Warning 9, NWS Cleveland, OH

June 27, 2013Erie County, Pennsylvania

NWS Cleveland, OH issued this areal flood warning at Jun 27, 2013, 8:26 AM EDT for Erie County, Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2013, 8:26 AM EDT (12:26 UTC)
Expired
Jun 27, 2013, 2:30 PM EDT
In force
6 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
None

County Erie County, PA

The radar

The Buffalo radar (KBUF), 145 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 0.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2013-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 542 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2013-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
542 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Jun 27, 7:17 AM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 27, 7:17 AM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
717 AM EDT THU JUN 27 2013

.SYNOPSIS...
LOW PRESSURE WILL STALL OVER THE EASTERN LAKES THROUGH THE MIDDLE OF
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE FIRST S/W MOVING THRU THE UPPER TROUGH DIGGING INTO THE LAKES
SHOULD MOVE EAST OF THE CWA BY MID AFTERNOON. THE THREAT FOR HEAVIER
RAIN SHOULD SETTLE DOWN WITH THE PASSAGE OF THE S/W SO THE FLOOD
WATCH THAT RUNS UNTIL 4 PM EDT MAY WORK OUT OKAY. MAY BE ABLE TO
CHOP OFF THE WESTERN ROW OR TWO OF COUNTIES BY NOON. FOR EARLY
MORNING UPDATE...MADE SOME ADJUSTMENTS TO ACCOUNT FOR PATCH OF
ENHANCED SHRA/TSRA OVER SENECA AND HURON CO'S. GRADUALLY BLEND THIS
PATCH INTO THE HIGHER POPS FURTHER EAST OVER THE NEXT FEW HOURS.

A LITTLE FOG PRESENT EARLY THIS MORNING...BUT NOT SEEING VSBYS A
MILE OR LESS SO WILL CONTINUE TO NOT MENTION.

THE WEST WILL SEE A BREAK FROM THE WIDESPREAD RAIN TODAY BUT WITH
DAYTIME HEATING AND THE UPPER TROUGH PROVIDING FORCING...SCT
SHRA/TSRA WILL DEVELOP WITH DAYTIME HEATING.

TEMPS WILL BE A LITTLE COOLER TODAY BUT DEWPOINT WILL STILL BE IN
THE UPPER 60S MAKING CONDITIONS FEEL MUGGY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
THE UPPER TROUGH WILL DIG INTO THE LOWER LAKES THRU FRI THEN CUTOFF
OVER THE LERI AREA INTO EARLY NEXT WEEK. THIS WILL KEEP THE AIRMASS
UNSETTLED THRU THE WHOLE PERIOD. NUMEROUS SHRA/TSRA WILL LIKELY
OCCUR EACH DAY. DOES NOT LOOK LIKE WIDESPREAD FLOODING WILL BE A
PROBLEM BUT LOCAL AREAS COULD SEE MINOR PROBLEMS IF REPEATED OR
PERSISTENT CONVECTIVE ACTIVITY OCCURS.

850 MB TEMPS DON'T COOL AS MUCH AS ONE WOULD THINK WITH THE UPPER
TROUGH. WIDESPREAD CLOUD COVER WILL BE PRESENT TO BUFFER THE DIURNAL
TEMP RANGE. DAYTIME TEMPS SHOULD STILL BE IN THE 70S WITH THE
COOLEST DAY GENERALLY EXPECTED TO BE SAT. LOWS WILL ONLY FALL INTO
THE LOW TO MID 60S.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
UPPER LEVEL TROUGH WILL PERSIST THROUGH THE EXTENDED FORECAST.
EXPECT TO SEE VARIABLE AMOUNTS OF CLOUD COVER BUT IN GENERAL IT
APPEARS WE WILL SEE MOSTLY CLOUDY CONDITIONS. THERE WILL LIKELY BE A
DIURNAL FLUCTUATION IN THE RAIN CHANCES WITH THE BEST CHANCES FROM
THE AFTERNOON UNTIL LATE EVENING THEN A LULL OVERNIGHT. HOWEVER
TIMING ANY PIECES OF ENERGY INTO THE UPPER LEVEL TROUGH WILL BE
DIFFICULT.

THE CLOUD COVER AND SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS WILL
KEEP HIGHS NEAR TO SLIGHTLY BELOW SEASONAL AVERAGES.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO MOVE ACROSS NORTHERN
OHIO AND NW PA THIS MORNING. THE HEAVIEST THUNDERSTORMS WERE
MOVING ACROSS NW PA AND WILL OVER KERI SHORTLY. THERE SHOULD BE A
PERIOD OF LOCALLY HEAVY RAINFALL AND IFR CONDITIONS IN THE
THUNDERSTORMS. IFR CLOUD COVER ALSO COVERED A DECENT AMOUNT OF
NORTHERN OHIO FROM KCAK WESTWARD TO NW OHIO.

THERE SHOULD BE A BACK EDGE TO THE RAINFALL BY LATE MORNING INTO
THE AFTERNOON. CEILINGS SHOULD SLOWLY LIFT BACK TO LOW END VFR
LEVELS BY AFTERNOON ACROSS THE WEST AND NOT UNTIL MID AFTERNOON
ACROSS THE FAR EAST INTO NW PA. WE WILL THEN SEE IF ANY CONVECTION
CAN GET STARTED ACROSS THE WEST LATE IN THE AFTERNOON INTO THE
EVENING AS ANOTHER PIECE OF JET ENERGY DIVES INTO THE UPPER LEVEL
TROUGH.

.OUTLOOK...NON-VFR IN SCATTERED SHOWERS/THUNDERSTORMS AS WELL AS
EARLY MORNING FOG THROUGH MONDAY.

&&

.MARINE...
SEVERAL WAVES OF LOW PRESSURE WILL MOVE ACROSS THE CENTRAL GREAT
LAKES INTO THE WEEKEND. THE PRESSURE GRADIENT IS NEVER ALL THAT
STRONG AS AN UPPER LEVEL TROUGH PERSISTS ACROSS THE REGION. WE WILL
NEED TO MONITOR SUNDAY INTO MONDAY CLOSELY FOR THE WESTERN BASIN.
MODELS ARE INDICATING THAT A NORTHEAST FLOW WILL DEVELOP AND COULD
END UP PROVIDING A GOOD CHOP AROUND THE ISLANDS INTO WESTERN LAKE
ERIE. STILL SOME UNCERTAINTY IN THE MODELS SO NOT A LOT OF
CONFIDENCE IN THE FORECAST. ALL BOATERS WILL NEED TO KEEP AN EYE ON
THE FORECAST FOR SUNDAY INTO MONDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR OHZ009>014-
     019>023-029>033-038-047-089.
PA...FLOOD WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR PAZ001>003.
MARINE...NONE.

&&

SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...MULLEN
AVIATION...MULLEN
MARINE...MULLEN
Hazardous weather outlook, Jun 27, 3:41 AM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
341 AM EDT THU JUN 27 2013

OHZ009>014-019>023-029>033-038-047-089-PAZ001>003-280745-
ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA-
SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-HOLMES-
KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
341 AM EDT THU JUN 27 2013

...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH
THE MIDDLE OF NEXT WEEK SO THE POTENTIAL FOR FLOODING WILL REMAIN
ELEVATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>008-017-018-027-028-036-037-280745-
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION-
MORROW-
341 AM EDT THU JUN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-280745-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
341 AM EDT THU JUN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:59 AM EDTAreal Flood AdvisoryCLEHancock, Marion, Seneca, Wyandot6 hr
Jun 27, 9:24 AM EDTAreal Flood AdvisoryCLEAshtabula4 hr
Jun 27, 10:43 AM EDTAreal Flood WarningCLEAshtabula6 hr
Jun 27, 4:50 PM EDTAreal Flood WarningCLEAshtabula12 hr
Jun 27, 5:15 PM EDTSpecial Marine WarningCLE2 hr
Jun 27, 5:38 PM EDTSevere Thunderstorm WarningCLELucas67 min
Jun 27, 6:13 PM EDTSevere Thunderstorm WarningCLEWood62 min
Jun 27, 6:42 PM EDTSevere Thunderstorm WarningCLEOttawa, Sandusky, Seneca, Wood78 min
Jun 27, 7:34 PM EDTSpecial Marine WarningCLE86 min
Jun 27, 7:51 PM EDTAreal Flood AdvisoryCLELucas, Ottawa, Sandusky, Wood6 hr
Jun 27, 7:30 AM EDTFlash Flood WarningCLECrawford6 hr
Jun 27, 12:54 PM EDTAreal Flood WarningCLECrawford4 hr
Jun 27, 4:57 PM EDTAreal Flood AdvisoryCLECrawford7 hr

Nearby

Areal Flood Warnings in Pennsylvania, 2013Every areal flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.